MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09501
Medical Device Problem Codes Break (1069); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E1 - phone number: (b)(6).H3 - device evaluated by mfg.? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the suture of an ultrathane mac-loc locking loop multipurpose drainage catheter broke following a gastrointestinal procedure for a 65-year-old female patient.The drainage catheter was placed in the patient.However, the drainage rate was significantly below expected norms.After excluding operational errors and patient-specific factors, it was determined that the catheter suture had separated.The catheter remained in situ for three hours before the failure was noticed.The defective device was promptly removed and replaced with a new drainage catheter.No other adverse effects were reported for this incident.
 
Event or Problem Description
The device was returned to the manufacturer on 11sep2025.During the preliminary device failure analysis, it was found that the suture string was not broken.It is believed that the slow rate of drainage led to the removal and replacement of the complaint device.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d4 - primary udi number investigation ¿ evaluation it was reported that the suture of an ultrathane mac-loc locking loop multipurpose drainage catheter broke after placement for a 65-year-old female patient.The drainage catheter was placed in the patient following a pelvic gastrointestinal procedure.However, the drainage rate was slower than expected norms.After ruling out operational and patient-specific factors, it was determined the catheter suture had separated.The device was removed 3 hours after placement and was promptly replaced with a new drainage catheter.No other adverse events were reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), specifications, and quality control procedures, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter was returned in an open and used condition.Both the stiffening cannula and trocar were present and had been inserted into the catheter.Dried biological residue was observed throughout the catheter¿s length, including within the side ports.Upon removal of the stiffening cannula, the black suture string was engaged, successfully forming the intended loop configuration.The locking lever operated as designed.Re-insertion of the stiffening cannula followed by the trocar was performed without issue.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots confirmed there were no relevant recorded discrepancies.To date, a further search of the subject lot in our database records confirmed no additional complaints associated with the reported lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, inspection of the returned device, and the results of the investigation, cook medical has concluded that the cause category would fall under no problem detected.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22895419
Report Number1820334-2025-01064
Device Sequence Number12985832
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)280602(10)16624706
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16624706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/11/2025
02/20/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/23/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight70 KG